Welcome to Healing Well! Sorry to hear you're having trouble. The mucous and even excess saliva can be a reaction to inflammation of the esophagus.
Mucous like postnasal drip or bronchitis can also be caused by GERD, when the acid is allowed to migrate into the upper throat, lungs, sinus cavities. This is called LPR.
It's possible that the increased dose of PPI can help this problem, but it will take a while...inflammation takes time to heal. Do you have the head of your bed elevated? If not, that's an important step. It will help keep acid in the stomach using gravity. If you can get the head of the bed elevated to 7-8 inches it would be best. I takes time to get used to it, but I've been doing it for 17 years or so, and feel strange on a flat bed!
If you have health insurance and you can afford it, I'd suggest you get a referral to a GI doctor to give you help with this. Treating it short-term is one thing, but if it's a bad problem, you'll want a medical opinion and support to ensure that you know what's going on.
Glad you've joined the forum!
Nissen Fundoplication 2/09
Allergy/Asthma"Whatever you fight, you strengthen, and what you resist, persists.”
“Worry pretends to be necessary but serves no useful purpose”
“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”